Actoplus Met and Weight Gain
When considering Actoplus Met and weight gain, remember that Actoplus Met may make congestive heart failure worse or, in some cases, even cause it. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain (three to five pounds) over several days. This weight gain is often combined with other symptoms, such as a cough and/or swelling in the ankles, feet, or legs. Make sure to contact your healthcare provider if you notice unexplained weight gain or swelling
(Click Symptoms of Congestive Heart Failure for more information.)
If you are noticing gradual, unexplained weight gain while taking Actoplus Met, there are some things that you can do. Suggestions include:
- Eat a heart-healthy diet. This diet should include heart-healthy foods, such as:
o Fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nuts.
- Limit foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Get regular physical activity for at least 30 minutes a day on most days of the week.
- Limit your intake of alcohol.
If the weight gain continues, talk to your healthcare provider. He or she can give you other suggestions for dealing with any unexplained weight gain and may also look for other causes, such as certain types of medical conditions. Your healthcare provider may also recommend other lifestyle changes or possibly switch you to another diabetes medication.
(Click BMI Calculator to see if your weight is within a healthy range.)